MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012536-40
Medical Device Problem Codes Off-Label Use (1494); Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165); Embolism/Embolus (4438)
Date of Event 07/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in an unspecified fistula.The vessel was treated with a non-abbott covered stent.The absolute pro vascular stent was then implanted.Post dilatation was performed using an unspecified 7.0 x 60 mm dilatation catheter.The stent then separated into at least two pieces, with the stent segments embolizing.It is unknown if the embolized stent pieces remain in the patient anatomy or if the pieces were removed.No additional information was provided.
 
Additional Manufacturer Narrative
The stent remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.Based on the information provided, a definitive cause for the reported stent fracture/separation could not be determined.It may be possible that the balloon of the dilatation catheter was overexpanded causing the stent to fracture; however, this could not be confirmed.The reported embolism and unexpected medical intervention to embed the fractured stent to the vessel wall are due to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.E1: initial reporter name.
 
Event or Problem Description
Subsequent to the initial report, additional information was provided.The procedure was performed to treat an arteriovenous (av) fistula in the left superficial femoral artery (sfa).The vessel was first treated with a non-abbott covered stent and then the absolute pro vascular stent was implanted.The absolute pro vascular was then post-dilated with a 7.0 x 60 mm non-abbott dilatation catheter balloon.The absolute pro vascular stent then separated into pieces, with an additional non-abbott covered stent implanted to crush the stent fragments to the vessel wall.The patient is doing well.
 
Additional Manufacturer Narrative
H6: 1494 device code clarifier- incorrect anatomy.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.The reported patient effect embolism, as listed in the absolute pro instructions for use, is a known possible adverse event that may be associated with the use of the device.It was reported that the procedure was performed to treat an arteriovenous (av) fistula in the left superficial femoral artery (sfa).It should be noted that the absolute pro instructions for use state: the absolute pro vascular self-expanding stent system is indicated for improving luminal diameter in patients with de novo or restenotic atherosclerotic lesions in the native common iliac artery and native external iliac artery with reference vessel diameters between 4.3 mm and 9.1 mm and lesion lengths up to 90 mm.In this event, it could not be determined if the off-label use caused or contributed to the reported difficulties.Based on the information provided, a definitive cause for the reported stent fracture/separation could not be determined.It may be possible that the balloon of the dilatation catheter was overexpanded causing the stent to fracture; however, this could not be confirmed.The reported embolism and unexpected medical intervention to embed the fractured stent to the vessel wall are due to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13082074
Report Number2024168-2021-12147
Device Sequence Number11918276
Product Code NIP
UDI-Device Identifier08717648176142
UDI-Public08717648176142
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number1012536-40
Device Catalogue Number1012536-40
Device Lot Number9060661
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer01/11/2022
02/14/2024
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date02/01/2022
02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age23 YR
Patient SexFemale